Hail, Carroll
- When
- August 10, 2:40 PM EST to 2:44 PM EST
- Where
- Carroll County, 2 mi E of Carrollton
- Measured
- 0.88 in hail
- Property damage
- $3,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.667, -85.133
1 hail, 1 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 10, 1:27 PM EST, 1 hour 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 227 PM EDT THU AUG 10 2006 .AVIATION /18Z-18Z/... FIRST ROUND OF TSRA IS MOVING THRU THE WESTERN FA. THIS IS LEFT OVER FROM OVERNIGHT MCS. THIS WILL MOVE THROUGH THE TAFS BY 00Z. MODELS ARE NOW INDICATING THAT ANOTHER ROUND OF CONVECTION WILL DROP SOUTHEAST ALONG BOUNDARY IN SRN IN/NRN KY BETWEEN 00Z-06Z. LOOKS LIKE KCVG/KLUK WILL BE THE MAIN AREA THIS IS HIT...WITH KDAY AND KILN ON THE EDGE. KCMH AND KLCK LOOK LIKE THEY WILL BE TOO FAR NORTHEAST. CONVECTION WILL LINGER IN THE SOUTHWEST PAST 12Z...AS H/5 SW DOESNT SWING THRU TIL AFT 12Z. SITES && .SHORT TERM /THIS AFTERNOON/... UPDATED POPS BASED ON RADAR THIS AFTERNOON. SITES && .PREV DISCUSSION... /ISSUED 1209 PM EDT THU AUG 10 2006/ SHORT TERM /REST OF TODAY/... UPDATED POPS IN THE WEST. REMAINS OF MORNING MCS IS MOVING EAST THROUGH INDIANA AND SHOULD WORK INTO PORTIONS OF WEST CENTRAL OHIO AND THE MIAMI AND WHITEWATER VALLEYS. IT APPEARS THE SYSTEM IS WEAKENING...BUT IT LOOKS LIKE LIKELY POPS ARE WARRENTED. IN THE SW INCREASED POPS. MODELS HAVE MODERATE INSTABILITY AND WITH FRONT IN THE VICINITY...EXPECT CONVECTION TO DEVELOP. TEMPS RUNNING WARMER THE CURVE...SO UPPED TEMPS A LITTLE. SITES PREV DISCUSSION... /ISSUED 639 AM EDT THU AUG 10 2006/ AVIATION /12Z-12Z/... STRONG MID/UPPER LEVEL RIDGE OVER NATIONS MID SECTION WITH MEAN TROF OVER SE CANADA AND NE U.S. THIS PLACES THE OHIO VALLEY IN NWRLY FLOW ALOFT. A SERIES OF SHORT WAVES WILL DROP SE AFFECTING THE REGION THRU THE PERIOD. INITIAL S/W AND ASSOCIATED PRECIP PUSHED EAST OF FA OVERNIGHT. IN THE WAKE OF THIS SYSTEM LIGHT WIND FLOW...MOIST AIRMASS WITH A WET GROUND...THE STAGE WAS SET FOR FOG DEVELOPMENT. NEXT S/W TO AFFECT THE REGION THIS AFTN AND OVERNIGHT. FORECAST MODELS INDICATE SOME WEAK LO LEVEL CONVERGENCE ALONG WITH UVM INDICATED IN THE OMEGA FIELD AT 7H. MODERATE INSTABILITY DEVELOPS WITH THE BEST CAPES AROUND 2000 J/KG OVER SW OH THIS AFTN. GIVEN INSTBY AND FORCING HAVE INCLUDED MENTION OF THUNDER IN SW TAF SITES. AT THIS TIME HAVE HAVE JUST MENTIONED CB AT KCMH AND KLCK WHERE INSTBY WL BE LOWER AND MORE UNCERTAINTY EXISTS. PRECIP LIKELY TO LINGER ACRS CVG/LUK TAF SITES CLOSER TO TRACK OF SFC WAVE WHICH IS EXPECTED TO DROP SE THRU KY LATE TNGT. PREV DISCUSSION... /ISSUED 435 AM EDT THU AUG 10 2006/ SHORT TERM /TODAY THROUGH FRIDAY NIGHT/... AREA WILL REMAIN UNDER A NORTHWESTERLY FLOW ALOFT ON THE WEST SIDE OF AN UPPER TROUGH. STRONG SHORT WAVE MOVING SOUTHEAST IN THE UPPER FLOW WILL AFFECT OUR WEATHER TODAY. WAVES ALONG A SURFACE FRONT WILL PROVIDE CONVERGENCE TODAY. WITH SHOWERS ALREADY POPPING UP IN INDIANA...WENT WITH SCATTERED WORDING FOR SHOWERS AND THUNDERSTORMS. KEPT SAME POPS AS PREVIOUS FORECAST. MOST OF ILN AREA WILL DRY OUT TONIGHT AFTER THE FRONT SAGS SOUTH OF THE OHIO RIVER. EXTENDED DURATION OF SLIGHT CHANCE POPS OVER THE SOUTHERN THIRD OF OUR AREA ON FRIDAY DUE TO ANOTHER WAVE PROGGED TO MOVE ALONG THE FRONT. THE WHOLE AREA WILL BE DRY FRIDAY NIGHT WITH HIGH PRESSURE SETTLING SOUTH FROM THE GREAT LAKES. STAYED NEAR MAV GUIDANCE FOR TEMPERATURE FORECAST. AFTER BEING ABOVE NORMAL FOR MOST OF THIS MONTH...READINGS ARE FORECAST TO DROP BELOW NORMAL ON FRIDAY. CONIGLIO A PREV DISCUSSION... LONG TERM /SATURDAY THROUGH WEDNESDAY/... HIGH PRESSURE CENTERED ACROSS THE EASTERN GREAT LAKES WILL PROVIDE DRY CONDITIONS FOR SATURDAY AND SUNDAY. ECMWF BRINGS CDFNT INTO AREA MONDAY...WHILE GFS WAITS UNTIL TUESDAY. FOLLOWED HPC GUIDANCE WHICH SUGGESTS THAT A SOLUTION A LITTLE SLOWER THAN ECMWF. KEPT CHC POPS MON-TUE. ANOTHER HIGH BUILDS IN FOR TUE NGT AND WED. WENT A LITTLE WARMER THAN MOS FOR HIGHS ON SATURDAY...THEN AGAIN ON TUESDAY. LOWS LOOKS PETTY GOOD. SITES && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 906 AM EDT THU AUG 10 2006 KYZ096>100-OHZ026-034-035-043>046-051>056-061>065-071>074-078>082- 088-111315- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-WARREN-CLINTON-ROSS-HOCKING-CLERMONT-BROWN-HIGHLAND- ADAMS-PIKE-SCIOTO- 906 AM EDT THU AUG 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON IN THE HEAT AND HUMIDITY. SOME OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS...WITH DAMAGING WINDS BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. INZ050-058-059-066-073>075-080-KYZ089>095-OHZ042-060-070-077- 111315- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- DARKE-PREBLE-BUTLER-HAMILTON- 906 AM EDT THU AUG 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...MIAMI VALLEY OF OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT THE ATMOSPHERE IS VERY MOIST AND UNSTABLE ALONG AND TO THE SOUTH OF A STATIONARY FRONT...WHICH STRETCHES FROM IOWA INTO INDIANA. AN UPPER LEVEL DISTURBANCE WILL DROP SOUTHEAST TODAY FROM THE UPPER PLAINS...TRIGGERING THUNDERSTORM DEVELOPMENT ALONG AND NORTH OF THE FRONT FROM EASTERN IOWA SOUTHEAST TO NORTHERN KENTUCKY. THE COMBINATION OF THE INSTABILITY AND WINDS ALOFT WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS AND POSSIBLY HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. SITES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
308 PM EDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG NEW MARION 39.01N 85.36W
08/10/2006 RIPLEY IN DEPT OF HIGHWAYS
TREES AND LARGE LIMBS DOWN.
&&
JULIEDRThe Louisville radar (KLVX), 104 km away, was scanning. The volume nearest the first event began at 19:39 UTC.
1 hail, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
More than twenty trees were downed throughout the county.
Several roads were flooded. A number of streams rose out of their banks as well.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532700, 5532701, 5532702.